|No more chemotherapy for me; chemotherapy is hell on earth
Oct 14, 2001
I finished two rounds of chemotherapy.In the last couple of days I've notice swelling and tenderness just under my left underarm and I've been having a lot of neck pain and stiffness past two weeks. I told my boss that my job is too stressful. I'm a nurse and currently doing the job that 3 nurses did when I started; now it's only me and I still have the same or more work than when 3 of us did it. Could stress be doing this or do you think this is something to worry about? No fevers or nightsweats, just VERY tired. HIV is undectable and CD4 280 last count while doing chemotherapy. I can't afford to work less. I have to work.I worked the entire time I was on chemotherapy. Thank you, I just don't want to do anymore chemotherapy it's hell on earth.
Response from Dr. Dezube
I feel for you. It's tough enough to go through chemotherapy even if you were not to work. To go through chemotherapy and hold down a job, which used to be done by 3 people, sounds like an almost impossible feat. I wonder if it's chemotherapy which is hell on earth, or whether it's the whole picture-- the stress, the work commitment, and so on. It's so important to complete the full course of chemotherapy (typically 6 courses if you are talking about lymphoma-- you actually don't specify what cancer you have). If you don't, then you run the risk that you cancer will come back and then you'll really be in trouble. I bet that your oncologist has social workers who could sort out the situation with you. Can you go on short term disability? Does your state have safety nets? You simply may not be aware of all the resources available to you. Someone has got to help you sort out your support structures. Many of my patients do indeed work while they are going through chemotherapy. Work can provide a rock of stability. In your case, it sounds like work is a tremendous source of stress. Speak to your oncologist and his(her) nurse; check out the local AIDS service organization. Seek help. You are not alone. Good luck.
As for you armpit, ask your health professional to check it out. It is not uncommon for chemotherapy to cause inflammation as it is going in. If the sore armpit is on the same side in which you got the chemotherapy, then they (the armpit and the chemotherapy) may be related. Alternatively you may be developing an infection in your armpit. Infections there are quite common and are readily treated by antibiotics. Although most cancers can spread to the armpit, if you have received two cycles of chemotherapy, it would be unlikely to develop cancer in that site. Please have it looked at.
Can non-hodgkin's lymphoma destroy the spinal column?
Diagnosing lymphoma or other stomach malady; I need to vent.
- Risk Of HIV Transmission From Touching Used Condom
- What Is The Risk Of Getting AIDS From Topping?
- What Is The Risk Of Getting HIV From Massage?
- Blood In Urine After Masturbation Worried I Have HIV
- Bronchitis After Oral Sex On A Woman What Are The Chances Of HIV
- Tingling Lips After Sucking Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.